Florida, 2025

Damaging Winds in Florida, June 1, 2025

June 1, 2025 · NWS MFL · 3 events in 2 counties and zones

A frontal boundary stalled near Lake Okeechobee while a mid-level disturbance allowed for strong to severe thunderstorms to develop on the morning and early afternoon of June 1, 2025.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

A frontal boundary stalled near Lake Okeechobee while a mid-level disturbance allowed for strong to severe thunderstorms to develop on the morning and early afternoon of June 1, 2025.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 1, 6:31 AM EST, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 1, 6:31 AM EST, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Miami FL
731 AM EDT Sun Jun 1 2025

...New AVIATION...

.SHORT TERM...
(Tonight through Monday)
Issued at 1131 PM EDT Sat May 31 2025

After a quiet lull overnight, activity will be quickly picking up
early this morning. The latest CAMS depict a similar active set up
for Sunday, with the heaviest showers beginning in the northern
half of our region near Lake O, and slowly move south throughout
the day. The SPC has the majority of South Florida under a
marginal risk (1 in 5) for strong to severe thunderstorms with
gusty winds. A rise in PWATs will assist the potential for
moderate to heavy rainfall with a threat for localized flooding.
However, due to the scattered nature of these showers and
thunderstorms, it may be a matter of where the rain falls and at
what time. The latest WPC QPF forecast shows the heaviest rain
over the southwest and near Lake Okeechobee. However, any influence
from sea breezes and outflow can impact how far, and where, the
thunderstorms make it when moving from the north. The threat for
erratic and gusty winds with frequent lightning will be possible
with any passing storms.

If you missed out on showers on Sunday, there will be another chance
on Monday with the new week starting out with more active weather.
The latest model runs show a favorable chance for widespread showers
across the region with an increase in PWATs to 2.2-2.4". This will
increase the threat for localized flooding, especially in urban
areas. The WPC has the east coast corridor with a marginal threat
(5-14%) for excessive rainfall leading to a flash flood risk.

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 1131 PM EDT Sat May 31 2025

Heading towards the middle of the week, unsettled conditions will
continue due to lingering moisture across South Florida. Periods
of showers and storms will be possible each day through the
remainder of the week with probabilities maximized during the
afternoon. However, there model disagreement, regarding the mid-
level trough's next step. Varying model guidance shows the
potential for a mid-level low off of the Southeast coastline
sometime between Tuesday and Wednesday. The latest guidance suite
remains in disagreement with the evolution of this low in regard
to location and how strong it actually becomes. At the same time,
the next plume of Saharan Dust may push into South Florida from
the Carribean, which could potentially bring some drier air into
the region which could affect convection coverage. Overall, higher
than usual uncertainty through the long term, However, the
unsettled pattern and wet conditions look to continue through the
upcoming week, especially sea breeze convection in the late week.
The latest forecast takes a blend of the models and keeps active
wet week ahead with near normal temperatures.

&&

.AVIATION...
(12Z TAFS)
Issued at 722 AM EDT Sun Jun 1 2025

Periods of MVFR to IFR conditions likely this afternoon across all
TAF sites as a line of SHRA/TSRA moves through the region.
Generally westerly winds today.

&&

.MARINE...
Issued at 1131 PM EDT Sat May 31 2025

Gentle to moderate winds will remain westerly over the weekend as
a frontal boundary stalls out. Chances for showers and storms
over local waters remains elevated through the weekend as a
front lingers across the Florida Peninsula. Seas across the
Atlantic waters will remain at 3 feet or less through the weekend
while seas across the Gulf waters remain at 2 feet or less. Any
thunderstorm that develops may produce brief periods of rough seas
and gusty winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            89  77  89  74 /  70  60  90  80
West Kendall     91  74  90  72 /  70  60  90  80
Opa-Locka        91  76  91  74 /  70  60  90  80
Homestead        90  76  89  74 /  60  60  90  80
Fort Lauderdale  88  76  88  73 /  80  60  90  80
N Ft Lauderdale  89  76  89  73 /  80  60  90  70
Pembroke Pines   92  78  92  76 /  80  60  90  70
West Palm Beach  87  73  88  72 /  90  60  90  70
Boca Raton       90  74  91  72 /  80  70  90  70
Naples           86  76  88  73 /  80  60  70  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...JS
LONG TERM....JS
AVIATION...ATV

In the hours before

Special weather statement, Jun 1, 9:18 AM EST, 18 minutes before
Special Weather Statement
National Weather Service Miami FL
1018 AM EDT Sun Jun 1 2025

FLZ071-072-011445-
Inland Broward County FL-Metro Broward County FL-
1018 AM EDT Sun Jun 1 2025

...A strong thunderstorm will impact portions of northern Broward
County through 1045 AM EDT...

At 1018 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Sawgrass Mills Mall, or near Sunrise,
moving east at 25 mph.

HAZARD...Wind gusts of 45 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Coral Springs, Davie, Plantation, Sunrise, Tamarac, Margate,
Lauderhill, Weston, Coconut Creek, North Lauderdale, Lauderdale
Lakes, Parkland, Broadview-Pompano Park, Sawgrass Mills Mall, Godfrey
Road, Village Park, Markham Park, and Ramblewood East.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2607 8042 2626 8045 2631 8020 2613 8021
TIME...MOT...LOC 1418Z 250DEG 24KT 2617 8036

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Fisher

The radar

The Miami radar (KAMX), 75 km away, was scanning. The volume nearest the first event began at 14:36 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.

Thunderstorm Wind, Broward

When
June 1, 9:36 AM EST
Where
Broward County, 2.48 mi W of Coral Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
26.270, -80.260

Broadcast media reports uprooted tree in a Coral Springs community as a severe thunderstorm moved across the area.

Thunderstorm Wind, Broward

When
June 1, 9:40 AM EST
Where
Broward County, 1.38 mi S of Coral Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
26.250, -80.220

Broadcast media and social media reports of multiple trees down in the Margate area with some fence damage reported as well.

Funnel Cloud, Miami-Dade

When
June 1, 11:10 AM EST
Where
Miami-Dade County, 1.86 mi NW of Redland
Reported by
Public
Coordinates
25.550, -80.520

A member of the public reported a funnel cloud associated with a thunderstorm over Southwest Miami-Dade County.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1274523, 1274524, 1274522.